New Mexico, 2006

Hail in New Mexico, June 12, 2006

June 12, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 12, 1:40 PM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 12, 1:40 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT MON JUN 12 2006

.DISCUSSION...UPPER LEVEL RIDGE CONTINUES TO BE THE DOMINATE WEATHER
FEATURE ACROSS THE STATE OF NEW MEXICO.  VISIBLE SAT PIX SHOW SOME
MOISTURE WORKING ITS WAY AROUND THE SW PERIPHERY OF THE UPR LVL HIGH
INTO THE SW CORNER OF THE STATE. DUE TO THIS HAVE JUST SLIGHTLY
INCREASE THE POPS ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...
AND INCREASED THE COVERAGE OF DRY THUNDERSTORM ACTIVITY IN THOSE
LOCATIONS AS WELL. IF THIS MOISTURE CONTINUES TO WORK AROUND THE WRN
PERIPHERY OVER THE NEXT COUPLE OF DAYS...HAVE DECIDED TO BEGIN A
SLIGHT INCREASE IN ACTIVITY EVEN OVER THE NORTHERN MOUNTAINS BY MID
WEEK. BY LATE WEEK AND APPROACHING UPR LVL TROF WILL ALLOW THE DRY
LINE TO REACTIVATE OVER THE EAST...SO BEST CHANCE OF WETTING RAINS
WILL REMAIN GENERALLY EAST OF THE CENTRAL MOUNTAIN CHAIN...WHILE THE
MOUNTAINS WILL GENERALLY SEE DRY THUNDERSTORMS...POSSIBLY MIXED BY
MID WEEK. TROF AXIS PASSES THE AREA ON THURSDAY AFTERNOON...RAPIDLY
DRYING THE WESTERN HALF OF THE STATE BY THURSDAY EVENING/FRIDAY
MORNING.  LARGE RDG REGAINS CONTROL OF THE STATE BY NEXT WEEKEND. NO
CHANGES TO CURRENT EXTENDED FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  94  56  93 /   0   0   0   0
GALLUP..........................  44  88  49  90 /   0   0   0   0
GRANTS..........................  46  89  51  88 /   0   0   0   0
GLENWOOD........................  52  94  55  95 /   0   0   0   0
CHAMA...........................  40  84  42  84 /   0   0   0  10
LOS ALAMOS......................  50  89  53  90 /   0   0   0   5
RED RIVER.......................  38  80  42  79 /  10  10  10  10
TAOS............................  43  88  44  89 /   5   0   0   5
SANTA FE........................  50  91  55  91 /   0   5   5   5
SANTA FE AIRPORT................  51  92  55  92 /   0   0   0   5
ESPANOLA........................  50  95  53  98 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  63  95  65  95 /   0   0   0   0
ALBUQUERQUE VALLEY..............  58  96  59  97 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  62  94  63  96 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  61  96  64 100 /   0   0   0   0
SOCORRO.........................  59  97  63  94 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  59  89  51  88 /   0   5   5   5
MORIARTY/ESTANCIA...............  52  91  55  92 /   0   0   0   5
CARRIZOZO.......................  57  95  60  95 /   0   0   0   5
RUIDOSO.........................  50  87  53  88 /   5   5   5  10
RATON...........................  50  92  51  92 /  10   5   5   5
LAS VEGAS.......................  51  88  53  90 /  10   5   5   5
ROY.............................  54  87  57  92 /  10   5   5   5
CLAYTON.........................  60  92  65  96 /  20   5   5   5
SANTA ROSA......................  58  95  61  97 /   5   5   5   5
TUCUMCARI.......................  67 100  69 102 /  10   5   5   5
FORT SUMNER.....................  64  97  66  98 /  10   5   5   5
CLOVIS..........................  65  97  66  99 /  10  10  10  10
PORTALES........................  66  97  66  98 /  10  10  10  10
ROSWELL.........................  69 101  70 102 /   5   5   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR NMZ004-
NMZ005-NMZ006-NMZ007.

&&

16
Hazardous weather outlook, Jun 12, 11:55 AM MST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1255 PM MDT MON JUN 12 2006

CORRECTED TO ADD THIS LINE. PREVIOUSLY UPDATED TO ADD SEVERE
THUNDERSTORM WATCH.

NMZ001>021-026-131200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1255 PM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR COLFAX...MORA...HARDING
AND UNION COUNTIES UNTIL 9 PM THIS EVENING. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO COULD ALSO
DEVELOP.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IN COLFAX...MORA...HARDING AND
UNION COUNTIES FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING.

44

In the hours before

Special weather statement, Jun 12, 1:09 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
209 PM MDT MON JUN 12 2006

NMZ005-007-122045-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR NORTHEAST NEW MEXICO.

...STRONG THUNDERSTORM MOVING ALONG THE COLORADO BORDER IN NORTHEAST
COLFAX COUNTY...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS AROUND 55 MPH AND
HAIL AROUND ONE HALF INCH IN DIAMETER 11 MILES NORTHWEST OF CAPULIN.
THE STRONG THUNDERSTORM WAS MOVING EAST BETWEEN 5 AND 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN COLFAX
COUNTY AND RURAL NORTHWESTERN UNION COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.
Special weather statement, Jun 12, 2:11 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT MON JUN 12 2006

NMZ005-007-122145-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR NORTHEAST NEW MEXICO.

...STRONG THUNDERSTORM MOVING THROUGH WESTERN UNION COUNTY...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CAPULIN. MOVEMENT WAS EAST
AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAPULIN...FOLSOM AND DES
MOINES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

44

The radar

The Cannon AFB radar (KFDX), 163 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harding

When
June 12, 3:00 PM MST
Where
Harding County, 5 mi S of Yates
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.083, -103.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512060.